Alert archive / Nevada / Wind Advisories in 2012
Wind Advisory 24, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 25, 2012, 2:49 AM PDT for Nye County, White Pine County, Nevada. It took effect at May 25, 2012, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2012, 2:49 AM PDT (09:49 UTC)
- In effect from
- May 25, 2012, 11:00 AM PDT
- Expired
- May 25, 2012, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.8 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4338 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120 WWUS75 KLKN 250949 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 249 AM PDT FRI MAY 25 2012 ...A STRONG STORM SYSTEM WILL BE MOVING THROUGH NEVADA THIS WEEKEND. WINDS WILL BE STRONG ACROSS THE EAST-CENTRAL PART OF THE STATE THIS AFTERNOON. WINDS WILL BE STRONGEST ACROSS NORTHEAST NYE COUNTY AND SOUTHEAST WHITE PINE COUNTY INCLUDING THE GREAT BASIN PARK... NVZ035-041-260600- /O.NEW.KLKN.WI.Y.0024.120525T1800Z-120526T0600Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 249 AM PDT FRI MAY 25 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING. * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS AROUND 50 MPH. * TIMING: WINDS WILL BECOME GUSTY BEFORE NOON AND REMAIN GUSTY THROUGH THIS EVENING. * LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS:WINDS WILL MAKE CONTROLLING HIGH-PROFILE VEHICLES DIFFICULT...PARTICULARLY FOR NORTH-SOUTH HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
2 follow-up statements
859 WWUS75 KLKN 252135 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 235 PM PDT FRI MAY 25 2012 .A STRONG STORM SYSTEM WILL BE MOVING THROUGH NEVADA THIS WEEKEND. WINDS WILL BE STRONG ACROSS THE EAST-CENTRAL PART OF THE STATE THIS AFTERNOON AND EVENING. WINDS WILL BE STRONGEST ACROSS NORTHEAST NYE COUNTY AND SOUTHEAST WHITE PINE COUNTY INCLUDING THE GREAT BASIN PARK. AFTER SUBSIDING FOR A TIME LATER TONIGHT...GUSTY WINDS WILL REDEVELOP AGAIN ON SATURDAY PARTICULARLY ACROSS SOUTHEASTERN ELKO COUNTY. NVZ033-260600- /O.NEW.KLKN.WI.Y.0025.120526T1900Z-120527T0400Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 235 PM PDT FRI MAY 25 2012 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TO 9 PM PDT SATURDAY * WINDS: WEST 20 TO 30 MPH WITH GUSTS AROUND 45 MPH. * TIMING: SATURDAY AFTERNOON AND EARLY EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT ALONG I-80 AND ALTERNATE U.S. HIGHWAY 93 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ035-041-260600- /O.CON.KLKN.WI.Y.0024.000000T0000Z-120526T0600Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 235 PM PDT FRI MAY 25 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SOUTH 20 TO 30 MPH WITH GUSTS AROUND 45 MPH. * TIMING: CONTINUING THROUGH MOST OF THIS EVENING. * LOCATIONS INCLUDE: DUCKWATER...CURRANT SUMMIT...ELY... MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: WINDS WILL MAKE DRIVING DIFFICULT ALONG U.S. HIGHWAYS 6...50 AND 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
718 WWUS75 KLKN 260542 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1042 PM PDT FRI MAY 25 2012 .A STRONG STORM SYSTEM CONTINUES TO MOVE THROUGH THE STATE AND GUSTY WINDS WILL CONTINUE OVERNIGHT. HOWEVER WINDS HAVE HAVE DECREASED TO THE POINT THAT A WIND ADVISORY IS NO LONGER WARRANTED FOR CENTRAL NEVADA. WINDS WILL INCREASE TOMORROW ACROSS EASTERN NEVADA INCLUDING THE WENDOVER AREA AS THE LOW PRESSURE SYSTEM MOVES THROUGH NORTHEAST NEVADA. NVZ035-041-260645- /O.EXP.KLKN.WI.Y.0024.000000T0000Z-120526T0600Z/ WHITE PINE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK...DUCKWATER...CURRANT SUMMIT 1042 PM PDT FRI MAY 25 2012 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING. $$ NVZ033-270400- /O.CON.KLKN.WI.Y.0025.120526T1900Z-120527T0400Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 1042 PM PDT FRI MAY 25 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT SATURDAY. * WINDS: WEST 20 TO 30 MPH WITH GUSTS AROUND 45 MPH. * TIMING: SATURDAY AFTERNOON AND EARLY EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT ALONG I-80 AND ALTERNATE U.S. HIGHWAY 93 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 24, 9:24 PM PDT, 5 hours 25 minutes earlier.
Area forecast discussion, May 24, 9:24 PM PDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 924 PM PDT THU MAY 24 2012 .SYNOPSIS...LOW PRESSURE WILL MOVE SOUTHWARD INTO THE GREAT BASIN TONIGHT THROUGH SATURDAY BRINGING IN COOLER AIR...AND SOME SHOWERS AND THUNDERSTORMS. SHOWERS WILL SPREAD FROM NORTHERN NEVADA TO ALL OF THE GREAT BASIN BY FRIDAY. A PACIFIC STORM WILL BRING A FEW INCHES OF SNOW TO THE MOUNTAINS FRIDAY AND SATURDAY. WITH SHOWERS TAPERING OFF SUNDAY. A WARMING TREND WILL CONTINUE MONDAY THROUGH MID WEEK. && .UPDATE...UPDATED FORECASTS AND GRIDS TO ALLOW RED FLAG WARNING TO EXPIRE AT 9 PM. WINDS WILL DECREASE OVERNIGHT ALONG INCREASING HUMIDITIES. HOWEVER...LOCAL WIND GUSTS TO 40 MPH AT TONOPAH WILL CONTINUE THROUGH MIDNIGHT...THEN DECREASE TO 15 TO 25 MPH WITH LOCAL GUSTS TO 35 MPH. && .PREV DISCUSSION... /ISSUED AT 342 PM / SHORT TERM...ZONAL FLOW WITH EMBEDDED JET STREAK IS BEGINNING TO BUCKLE AS NEXT GULF OF ALASKA CLOSED LOW DROPS SOUTH ALONG WEST COAST. THIS LOW IS WELL PROGGED BY LONG RANGE MODELS AND SHOULD DROP TO CENTRAL CALI BY LATE TOMORROW AND THEN TURN EAST ACROSS SOUTHERN NEVADA FRIDAY NIGHT. SATURDAY IT TURNS HARD TO PORT AND HEADS NORTH UP INTO THE NORTHERN ROCKIES. THIS DOES THREE THINGS TO THE NORTHERN GREAT BASIN: DESTABILIZES THE ATMOSPHERE...TRANSPORTS A DECENT AMOUNT OF MOISTURE INTO THE AREA...AND ADVECTS MUCH COOLER AIR FROM THE NORTH. SHOWERS ALREADY EVIDENT IN NORTHERN NEVADA WITH A COUPLE LIGHTNING STRIKES AND SOME DEVELOPING CONVECTIVE CELLS THIS AFTERNOON WILL CONTINUE TO GROW AND EXPAND OVER NIGHT. FRIDAY LOOKS BASICALLY WET IN THE NORTH WITH EVEN MIXED RAIN/SNOW OCCURRING IN VALLEYS...ALONG WITH ISOLATED THUNDER. COVERAGE IS LESS IN CENTRAL AND EASTERN NEVADA BUT THIS WILL CHANGE THROUGH FRIDAY NIGHT. AS UPPER LOW CROSSES THE EASTERN PART OF NEVADA...CAPES REACH OVER 500 IN SOME LOCATIONS...WITH LI'S AROUND -3 TO -4. PW'S ARE ONLY AROUND 0.30"...BUT...TEMPS WILL BE IN THE 50S AND SO THIS IS ACTUALLY QUITE IMPRESSIVE. WET SOUNDINGS ARE MODERATELY UNSTABLE SO EXPECTING SOME THUNDER SNOW AT TIMES ON FRIDAY NIGHT AND SATURDAY. NO ACCUMULATIONS AS EXPECTED EXCEPT ABOVE ABOUT 6000 FEET IN THE FAR NORTHWEST...TO ABOVE 7000 FEET IN NORTHERN ELKO COUNTY...TO AROUND 7500 FEET FROM THE RUBIES SOUTH. IN THE HIGHER MOUNTAINS...SUCH AS THE RUBIES...AROUND 4 INCHES COULD ACCUMULATE BY SATURDAY EVENING. NOT EXPECTING TRAVEL PROBLEMS AS THE SNOW WILL BE CONFINED TO THE HIGHEST ELEVATIONS...BUT RECREATION ISSUES WILL ARISE FOR PERSON OUTDOORS ON THIS HOLIDAY WEEKEND. BB LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. GFS AND ECMWF REMAIN IN RELATIVE AGREEMENT. LONG TERM PERIOD STARTS OUT WITH A TROUGH TRAILING THE UPPER LEVEL LOW WHICH WILL MOVE OVERHEAD ON SATURDAY LINGERING OVER THE CWA ON SATURDAY NIGHT INTO EARLY SUNDAY...KEEPING A FEW SHOWERS AROUND MAINLY NORTH AND EAST OF ELKO. SHORTWAVE RIDGING TRIES TO BUILD IN DURING THE DAY SUNDAY...BUT LINGERING INSTABILITY MAY STILL KEEP A FEW SHOWERS GOING IN FAR NORTHEAST NEVADA THROUGH THE DAY INTO THE EVENING. WITH THE BUILDING RIDGE TEMPERATURES WILL MODERATE A BIT AND CLOUD COVER WILL DECREASE...BUT IT WILL STILL BE COOL BY MEMORIAL DAY WEEKEND STANDARDS. RIDGING BUILDS RAPIDLY SUNDAY NIGHT AND MONDAY AND WE SHOULD SEE PLENTY OF SUNSHINE FOR MEMORIAL DAY 2012. THE RIDGING WILL RESULT IN CONSIDERABLE WARMING AND HIGHS SHOULD END UP ABOVE NORMAL...THOUGH NOT REALLY SUMMER-LIKE. HOWEVER...A SUMMER-LIKE MEMORIAL DAY IS THE RARITY IN THIS REGION SO THIS IS NOT SURPRISING. TUESDAY THROUGH THURSDAY WE REMAIN ON THE RIDGE SIDE OF A FAST WESTERLY FLOW COMING IN FROM THE PACIFIC TO OUR NORTH AND THIS SHOULD KEEP US WARMER THAN NORMAL AND COMPLETELY DRY WITH PLENTY OF SUNSHINE. GFS AND ECWMF DO HAVE SOME DISAGREEMENT ABOUT THE STRENGTH AND AMPLITUDE OF THE RIDGE BY THURSDAY SO DID NOT GO TOO WARM JUST YET. HOWEVER...TEMPERATURES MAY APPROACH 90. RCM AVIATION...APPROACHING STORM SYSTEM WILL BRING A FEW SHOWERS AND THUNDERSTORMS TO NORTHERN NEVADA THIS EVENING. MOST ACTIVITY WILL REMAIN NORTH OF KWMC AND KEKO...BUT MAY APPROACH KWMC AT SOME POINT LATER THIS EVENING. GUSTY WINDS WILL DIMINISH IN MOST AREAS AS THE EVENING PROGRESSES...BUT WILL REDEVELOP DURING THE DAY FRIDAY. SHOWERS WILL OCCUR IN THE VICINITY OF KWMC LATER TONIGHT AND FRIDAY...BUT SHOULD AVOID KEKO...KELY AND KTPH. RCM FIRE WEATHER...RED FLAG WARNING FOR ZONES 455 AND 457 THROUGH 9 PM TONIGHT FOR WINDS AND RH. WINDS WILL DECREASE OVERNIGHT AND RH WILL RECOVER ENOUGH TO WARRANT DROPPING WARNING TONIGHT. FRIDAY WILL SEE SOME GUSTINESS AGAIN...BUT RH WILL IMPROVE AND BY FRIDAY AFTERNOON EXPECT RAIN AND SNOW SHOWER OVER BOTH ZONES. ISOLATED THUNDERSTORMS ARE EXPECTED TONIGHT IN EXTREME NORTHERN NEVADA...INCREASING SOUTHWARD ON FRIDAY THROUGH SATURDAY AS POTENT WEATHER SYSTEM MOVES ACROSS NEVADA. TEMPERATURES WILL DROP ENOUGH FOR SNOW ACCUMULATIONS ABOVE ABOUT 6000 IN THE NORTH TO AROUND 7000-7500 IN CENTRAL NEVADA. THUNDERSTORMS WILL BE WET ON THE WEEKEND. A WARMING AND DRYING TREND WILL OCCUR ON SUNDAY THROUGH MID WEEK. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 87/98/93/93/98
Hazardous weather outlook, May 24, 3:29 PM PDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 329 PM PDT THU MAY 24 2012 NVZ030-031-033-034-036-038-039-251400- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- 329 PM PDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND A FEW THUNDERSTORMS WILL COVER NORTHERN NEVADA THIS EVENING BEFORE TURNING TO MIXED RAIN AND SNOW SHOWER OVERNIGHT. COVERAGE WILL BE NORTH OF A MONTELLO TO AUSTIN LINE. NO PROBLEMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN UNSEASONABLY COLD LOW PRESSURE SYSTEM WILL CROSS THE GREAT BASIN FRIDAY THROUGH SUNDAY. RAIN AND THUNDERSTORMS FRIDAY AND SATURDAY WILL OCCASIONALLY TURN TO SNOW. THUNDERSNOW IS POSSIBLE AT TIMES. HIGHER ELEVATIONS OF THE RUBY MOUNTAIN...JARBIDGE WILDERNESS...AND MOUNTAINS CLOSE TO THE OREGON...IDAHO BORDERS WILL RECEIVE FROM 2 TO 5 INCHES OF SNOW BY LATE SATURDAY NIGHT. TRAVEL PROBLEMS ARE NOT EXPECTED...BUT CAMPERS...HUNTERS... FISHERMAN...AND OTHER PEOPLE OUT FOR RECREATION NEED TO BE AWARE OF THE COLD AND SNOW POSSIBLE THROUGH SATURDAY. THE LOW WILL EXIT THE REGION AND A WARMING AND DRYING TREND WILL COMMENCE SUNDAY INTO WEDNESDAY. MEMORIAL DAY LOOKS LIKE NICE BARBECUE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NVZ035-037-040-041-251400- WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 329 PM PDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. GUSTY WINDS WILL OCCUR THROUGH TONIGHT...DYING DOWN AFTER ABOUT MIDNIGHT. A FEW RAIN SHOWERS MAY OCCUR IN SOUTHERN LANDER AND EUREKA COUNTIES OVER NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. AN UNSEASONABLY COLD LOW PRESSURE SYSTEM WILL CROSS THE GREAT BASIN FRIDAY THROUGH SUNDAY. RAIN AND THUNDERSTORMS FRIDAY AND SATURDAY WILL OCCASIONALLY TURN TO SNOW IN HIGH VALLEYS AND ON RIDGES. THUNDERSNOW IS POSSIBLE AT TIMES. ELEVATIONS ABOVE ABOUT 7500 FEET COULD RECEIVE FROM 1-3 INCHES OF SNOW THROUGH SATURDAY NIGHT. TRAVEL PROBLEMS ARE NOT EXPECTED...BUT CAMPERS...HUNTERS...FISHERMAN...AND OTHER PEOPLE OUT FOR RECREATION NEED TO BE AWARE OF THE COLD AND SNOW POSSIBLE THROUGH SATURDAY. THE LOW WILL EXIT THE REGION AND A WARMING AND DRYING TREND WILL COMMENCE SUNDAY INTO WEDNESDAY. MEMORIAL DAY LOOKS LIKE NICE BARBECUE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:00 AM PDT | Red Flag Warning | LKN | 18 hr | |
| May 25, 2:35 PM PDT | Wind Advisory | LKN | Elko | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.